Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 47, NWS Jacksonville, FL

April 19, 2006Camden County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 19, 2006, 5:09 PM EDT for Camden County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 2006, 5:09 PM EDT (21:09 UTC)
Expired
Apr 19, 2006, 5:45 PM EDT
In force
36 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Camden County, GA

The radar

The Jacksonville radar (KJAX), 49 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2006-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 123 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2006-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
123 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:42 PM EDT, 2 hours 27 minutes earlier.

Area forecast discussion, Apr 19, 2:42 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
242 PM EDT WED APR 19 2006

.SHORT TERM...AT THE SURFACE OLD FRONTAL BOUNDARY IS POSITIONED
NORTH OF THE ALTAMAHA RIVER. ALOFT...MEAN LAYER RIDGE IS
POSITIONED OVER THE WESTERN GULF OF MEXICO AND EXTENDS NORTHWARD
OVER THE LOWER MISSISSIPPI VALLEY REGION INTO THE TENNESSEE
VALLEY REGION. A SHORT-WAVE TROUGH WAS SLIDING DOWN THIS RIDGE
AXIS...CURRENTLY IMPACTING CENTRAL GEORGIA AND THE CAROLINAS.
TEMPERATURES AT 2 PM EDT WERE GENERALLY IN THE UPPER 70S SOUTHEAST
GEORGIA TO LOWER 80S ACROSS MUCH OF NORTHEAST FLORIDA. A WEAK SEA-
BREEZE IS SLOWLY ADVANCING INLAND.

APPROACHING SHORT-WAVE TROUGH WILL INTERACT WITH OLD FRONTAL
BOUNDARY AND SEA-BREEZE TO GENERATE SCATTERED SHOWERS AND
THUNDERSTORMS THE REMAINDER OF TODAY ACROSS SOUTHEAST GEORGIA. A
FEW SHOWERS OR STORMS WILL BE POSSIBLE ACROSS NORTHEAST
FLORIDA...GENERALLY ALONG AND EAST OF THE U.S. HIGHWAY 301
CORRIDOR. ATMOSPHERE CONTINUES TO DESTABILIZE...WITH MID-LEVEL
LAPSE RATES STEEPENING IN RESPONSE TO APPROACH OF MID-LEVEL SHORT-WAVE
TROUGH. MAIN CONCERNS OF THUNDERSTORM DEVELOPMENT WILL BE SMALL
HAIL AND GUSTY WINDS.

SHOWERS AND THUNDERSTORMS WILL GENERALLY END TOWARDS SUNSET. AREAS
OF FOG ARE EXPECTED AFTER MIDNIGHT...ESPECIALLY WHERE RAINFALL
OCCURS. TONIGHT WILL BE A MILD NIGHT WITH LOW TEMPERATURES IN THE
LOWER 60S MOST LOCATIONS.

WILL INCLUDE MINIMUM (I.E., 20 PERCENT) POPS FOR AFTERNOON
DEVELOPMENT THURSDAY AND FRIDAY AS AFTERNOON TEMPERATURES ARE
EXPECTED IN THE MID TO UPPER 80S AWAY FROM THE COAST. THESE
READINGS WILL INTERACT WITH SHALLOW MOISTURE TO POSSIBLY GENERATE
ISOLATED SHOWERS OR STORMS...BUT ANEMIC MOISTURE AND DYNAMICS WILL
CERTAINLY LIMIT COVERAGE.

WILL INCREASE POPS TO CHANCE CATEGORY SATURDAY MOST LOCATIONS AS
NEXT FRONTAL SYSTEM IS FORECAST TO APPROACH FROM THE WEST...WITH
SOUTHERLY FLOW PROVIDING INFLUX OF MOISTURE AND INSTABILITY.

&&

.LONG TERM (SUN THRU WED)...UPPER TROUGH AND ATTENDANT SURFACE COLD
FRONT IS FORECAST TO CROSS JAX CWA SATURDAY NIGHT...WITH DRIER AND
SLIGHTLY COOLER CONDITIONS IN STORE SUNDAY. WILL REMOVE POPS FOR
MONDAY THROUGH WEDNESDAY PERIOD AS MEAN LAYER RIDGING POSITIONS
OVER THE LOCAL AREA. POCKETS OF UPPER 50S WILL BE POSSIBLE MONDAY
MORNING ACROSS THE INTERIOR...OTHERWISE LOW TEMPERATURES ARE
EXPECTED IN THE LOWER 60S. HIGH TEMPERATURES OF MID TO UPPER 80S
ARE FORECAST EACH AFTERNOON.

&&

.MARINE...NO HEADLINES. MARINE OBS INDICATE LIGHT SOUTHEAST WINDS
WITH SEAS 2 TO 4 FEET...DOMINATED BY SWELL ACTIVITY. LOW PRESSURE
AREA IS FORECAST TO APPROACH CENTRAL GEORGIA LATE THIS AFTERNOON...
MOVING OFFSHORE TONIGHT. THIS FEATURE IS THEN FORECAST TO
DISSIPATE THURSDAY AS HIGH PRESSURE SETTLES NORTH OF THE AREA
WHILE ANOTHER FRONTAL SYSTEM NEARS THE SOUTHEAST UNITED STATES.
SOUTHERLY WINDS EARLY THIS EVENING WILL VEER WESTERLY OVERNIGHT
TONIGHT...WITH NORTHERLY WINDS ESTABLISHING THURSDAY. LOCAL WINDS
WILL THEN VEER TO THE EAST ON FRIDAY. WIND SPEEDS UPWARDS OF 15
KNOTS WILL BE POSSIBLE IN OFFSHORE LEGS THROUGH FRIDAY. NEXT
FRONTAL SYSTEM WILL APPROACH THE SOUTHEAST UNITED STATES
SATURDAY...LIKELY CROSSING THE LOCAL WATERS EARLY SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  63  87  63  88 /  20  20  20  20
SSI  65  80  65  80 /  20  10  20  10
JAX  65  86  65  86 /  20  10  20  20
SGJ  66  82  66  81 /  20  10  20  10
GNV  64  91  63  90 /  10  20   5  20
OCF  64  90  63  91 /  10  10   0  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.
&&

PUBLIC...ZAPPE
MARINE/FIRE WX...ENYEDI
Hazardous weather outlook, Apr 19, 10:02 AM EDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1002 AM EDT WED APR 19 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-201000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1002 AM EDT WED APR 19 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...ISOLATED STRONG STORMS POSSIBLE ACROSS SOUTHEAST GEORGIA THIS
AFTERNOON...

AN AREA OF LOW PRESSURE SPAWNING CONVECTION OVER THE CAROLINAS WILL
MOVE SOUTHEAST TODAY AND OFFSHORE OF THE GEORGIA COAST. INCREASED
MOISTURE AND INSTABILITY OVER THE LOCAL AREA IN ADVANCE OF THIS LOW
COMBINED WITH AFTERNOON SEABREEZES WILL SPAWN SCATTERED SHOWERS AND
THUNDERSTORMS THIS AFTERNOON. A FEW STORMS MAY BECOME STRONG...
ESPECIALLY NORTH OF INTERSTATE 10 THIS AFTERNOON. STORMS WILL MOVE
SOUTHEAST AROUND 15 TO 20 MPH. STORMS WILL SHIFT OFFSHORE OF THE
EAST COAST THIS EVENING.

AREAS OF FOG ARE EXPECTED TONIGHT. VISIBILITIES WILL BE REDUCED THE
MOST WHERE RAIN OCCURS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS WILL BE POSSIBLE
THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL/ABE

In the hours before

Special weather statement, Apr 19, 5:01 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
501 PM EDT WED APR 19 2006

GAZ166-192130-
COASTAL CAMDEN-
501 PM EDT WED APR 19 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN COUNTY FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 530 PM EDT...

AT 501 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTH OF HARRIETTS BLUFF...OR
ABOUT 8 MILES WEST OF HIGH POINT...MOVING SOUTHEAST AT 20 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HARRIETTS BLUFF...
DOVER BLUFF...HIGH POINT AND CUMBERLAND ISLAND THROUGH 530 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 4:40 PM EDTSpecial Marine WarningJAX65 min
Apr 19, 5:43 PM EDTSpecial Marine WarningJAX62 min
Apr 19, 4:58 PM EDTSevere Thunderstorm WarningJAXGlynn47 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.